MAUDE Adverse Event Report: TORAY INDUSTRIES, INC. INOUE BALLOON CATHETER; CATHETER, PERCUTANEOUS (VALVULOPLASTY)

TORAY INDUSTRIES, INC. INOUE BALLOON CATHETER; CATHETER, PERCUTANEOUS (VALVULOPLASTY)
Catalog Number PTMC-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Mitral Regurgitation (1964); Rupture (2208)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As a result of our investigation into the actual device returned from the medical institution, it was found out that the lot no.Was 190124 and there were no problems observed with the manufacturing record or at the time of shipment.No abnormality of the device was detected as a result of the investigation into the returned device.
 
Event or Problem Description
Patient sustained, what initially appeared to be, a chord rupture after 2nd inflation at 23mm.Septal crossing was in proper location with uncomplicated crossing of mitral valve on both inflation attempts, no empasse sign noted.After inflation severe concentric mr jet noted on echo with temporary drop in patient's pao2.Pt's bp, sats, were stable without additional intervention.Surgical consult completed and patient taken to or for valve replacement.Pt's coronaries were assessed prior to surgery and right main was occluded resulting in a surgical plan of mv replacement, grafting for occlusion, clipping of atrial appendage and ablation for afib.Initial assessment for patient for surgical interventions are good.

Brand Name
INOUE BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS (VALVULOPLASTY)
Manufacturer (Section D)
TORAY INDUSTRIES, INC.
1-1, nihonbashi-muromachi
2-chome
chuo-ku, tokyo, 103-8 666
JA  103-8666
MDR Report Key8742091
Report Number9612812-2019-00001
Device Sequence Number2040520
Product Code MAD
UDI-Device Identifier14960685200030
UDI-Public14960685200030
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P910054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2021
Device Catalogue NumberPTMC-28
Device Lot Number190124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age58 YR